November 25, 2013

Provided by NATAP

Download the PDF here

Article in Press

Journal of Hepatology
Sarah Tischer 1, Robert J. Fontana 2
1 Department of Pharmacy Services, 2 Department of Internal Medicine.
University of Michigan Medical Center, Ann Arbor, MI 48109

Abstract

Studies of boceprevir and telaprevir based antiviral therapy in liver transplant (LT) recipients with hepatitis C genotype 1 infection have demonstrated dramatic increases in tacrolimus, cyclosporine, and mTOR inhibitor exposure. In addition to empiric dose reductions, daily monitoring of immunosuppressant blood levels is required when initiating as well as discontinuing the protease inhibitors to maximize patient safety. Although improved suppression of HCV replication is anticipated, 20 to 40% of treated subjects have required early treatment discontinuation due to various adverse events including anemia (100%), infection (30%), nephrotoxicity (20%) and rejection (5 to 10%). Simeprevir and faldeprevir will likely have improved efficacy and safety profiles but potential drug interactions with other OATP1B1 substrates and unconjugated hyperbilirubinemia are expected. In contrast, sofosbuvir and daclatasvir based antiviral therapy are not expected to lead to clinically significant drug-drug interactions in LT recipients but confirmatory studies are needed. Liver transplant recipients may also be at increased risk of developing drug induced liver injury (DILI). Establishing a diagnosis of DILI in the transplant setting is very difficult with the variable latency, laboratory features and histopathological manifestations of hepatotoxicity associated with a given drug, the need to exclude competing causes of allograft injury, and the lack of an objective and verifiable confirmatory test. Nonetheless, a heightened awareness of the possibility of DILI is warranted in light of the large number of medications used in LT recipients and the potential adverse impact that DILI may have on patient outcomes.

"Available data also suggest a lower likelihood of clinically significant DDI's with some of the new DAA's compared to BOC and TPV (Table 3) (32, 82,83, 88-89). However, several are CYP3A and drug transporter substrates and inhibitors. For example, the AUC of tacrolimus decreased by 17% and that of cyclosporine increased by 19% with simeprevir co-administration (78). ABT-450 is an inhibitor of OATP1B1 that leads to unconjugated hyperbilirubinemia and the boosting of its bioavailability with ritonavir, a potent CYP3A4 substrate, may create difficulties in the LT population (79). Although, sofosbuvir does not undergo metabolism via CYP3A, dose adjustments are anticipated for patients with moderate or severe renal impairment. Faldaprevir can lead to unconjugated hyperbilirubinemia via inhibition of UGT1A1 (80). Lastly, simeprevir is a substrate of OATP1B1 and results in an increase in total bilirubin levels in subjects treated with ribavirin (81)."

"Administration of daclatasvir with PEG-IFN and RBV for 24 In addition, the first ever successful use of an IFN-free regimen consisting of sofosbuvir and daclatasvir in a LT recipient with FCH was recently reported (83). Sofosbuvir combined with ascending doses of ribavirin for 24 weeks was also associated with a 77% week 4 post-treatment response rate and excellent tolerability in a recent pilot study (84). However, large, prospective, multicenter studies are needed to determine the optimal agent(s), duration of therapy, and safety profile of the new DAA's in LT recipients (86)."

Source

0 comments :

Post a Comment